Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS San Diego, CA

November 21, 2025Orange County, California

NWS San Diego, CA issued this flash flood warning at Nov 21, 2025, 3:37 AM PST for Orange County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2025, 3:37 AM PST (11:37 UTC)
Expired
Nov 21, 2025, 5:30 AM PST
In force
113 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 30 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WGUS56 KSGX 211137
FFWSGX
CAC059-211330-
/O.NEW.KSGX.FF.W.0030.251121T1137Z-251121T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
337 AM PST Fri Nov 21 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  Central Orange County in southwestern California...

* Until 530 AM PST.

* At 337 AM PST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. The expected rainfall 
  rate is 0.5 to 0.75 inches in 1 hour. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Irvine, Mission Viejo, Laguna Beach, Laguna Niguel, Rancho Santa 
  Margarita, Aliso Viejo, Laguna Woods, El Toro, Newport Coast and 
  Laguna Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3360 11763 3352 11776 3354 11778 3355 11780
      3355 11781 3355 11782 3356 11782 3356 11783
      3358 11784 3369 11774

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 1 HOUR

$$

SS
2 follow-up statements
932 
WGUS76 KSGX 211227
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
427 AM PST Fri Nov 21 2025

CAC059-211330-
/O.CON.KSGX.FF.W.0030.000000T0000Z-251121T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-
427 AM PST Fri Nov 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM PST EARLY THIS 
MORNING FOR CENTRAL ORANGE COUNTY...

At 427 AM PST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 
0.5 and 1 inch of rain has fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Irvine, Mission Viejo, Laguna Beach, Laguna Niguel, Rancho Santa 
  Margarita, Aliso Viejo, Laguna Woods, El Toro, Newport Coast and 
  Laguna Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3360 11763 3352 11776 3354 11778 3355 11780
      3355 11781 3355 11782 3356 11782 3356 11783
      3358 11784 3369 11774

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SS
246 
WGUS76 KSGX 211323
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
523 AM PST Fri Nov 21 2025

CAC059-211333-
/O.EXP.KSGX.FF.W.0030.000000T0000Z-251121T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-
523 AM PST Fri Nov 21 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 530 AM PST EARLY THIS MORNING 
FOR CENTRAL ORANGE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3360 11763 3352 11776 3354 11778 3355 11780
      3355 11781 3355 11782 3356 11782 3356 11783
      3358 11784 3369 11774

$$

SS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 3:00 AM PST, 37 minutes earlier.

Area forecast discussion, Nov 21, 3:00 AM PST, 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
300 AM PST Fri Nov 21 2025

.SYNOPSIS...
Showers and isolated thunderstorms continue through late this
morning, followed by scattered showers into Saturday. Snow levels
will remain near 6500 ft through Saturday morning. Drier weather
with a very slow warming trend sets in for the end of the weekend
into early next week, warming to above normal by Thursday. There
is the potential for weak Santa Ana winds by the middle of next
week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Numerous showers are ongoing this morning with the occasional
lightning strike. The most widespread activity is occurring north
of San Diego County, closer to the surface low and upper level
vort max. This wave rotates north through the morning as the
center of the upper low, which is currently off the Central CA
coast, digs southward. With less forcing overhead, showers will
become more scattered and weaker by this afternoon, and
thunderstorm chances drop below 15%.

Precipitation begins to wind down late today into tonight as the
upper level low continues to progress southward, with showers
becoming more isolated. Then as the low moves eastward across
northern Baja, wrap-around moisture and light precipitation will
move into the area, most widespread across the mountains and
deserts. Showers finally come to an end Saturday evening as the
low moves off to the east. For the remainder of today and
Saturday, additional rainfall amounts will range from around
0.10-0.30" for the coasts and valleys, 0.20-0.70" in the
mountains, locally around 1" where wrap-around precipitation
occurs, and 0.10-0.50" in the deserts, again highest where wrap-
around occurs, potentially over 1" (50-60% chance) along the
desert foothills in Southern San Diego County. The snow level
remains near 6500 ft through Saturday morning, then rises to
around 7000 ft Saturday afternoon. Additional slow amounts above
6500 ft range from 2-5", locally up to 9" on the east slopes of
the eastern San Bernardino Mountains. With the bulk of the
snowfall happening today, opted to keep the Winter Storm Warning
only through 4 PM this afternoon, though on and off light snow
showers will persist into Saturday afternoon.

Once the upper low is out it is back to our regularly scheduled
Southern California weather. Dry northwest flow develops over the
region Sunday and Monday, followed by weak ridging for midweek.
With the storm track back to our north, cold air eventually
settles into the Great Basin behind a pair of short waves, driving
surface high pressure to our north and offshore flow across So
Cal. CW3E West-WRF has around a 20% chance of a weak to moderate
Santa Ana event on Tuesday, increasing to a 40% chance on
Wednesday. Gradients and winds are forecast to weaken on
Thanksgiving Day, though with ridging overhead it'll be another
warm and dry holiday with highs anywhere from 3-10 degrees above
normal.

Ensembles are showing the potential for another trough and
precipitation sometime late in the week or early next week, though
as to no surprise there are vast differences in the timing and
track of this system.

&&

.AVIATION...
211030Z...BKN-OVC low clouds will vary between 700-3500 feet MSL
this morning. SHRA and a slight chance of TSRA with cigs in RA
dropping below 1500 feet MSL and vis 1-5SM. Mountains obscured in
RA/SN/FG with improving conditions after 17Z. SHRA/SHSN will
decrease and cigs and vis will lift during the day. Easterly winds
gusting 20-30 knots developing after 23Z in foothills and locally
into inland valleys. Isold SHRA/SHSN to continue this afternoon into
Saturday, but with bases mostly above 2500 feet MSL.

&&

.MARINE...
There is a chance of thunderstorms this morning. Any thunderstorm is
likely to produce lightning, gusty variable winds and briefly choppy
seas. There is also a slight chance of a waterspout.

&&

.BEACHES...

There is a chance for lightning (20-30%) this morning.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 4 PM PST this afternoon for Riverside
     County Mountains-San Bernardino County Mountains.

PZ...None.

&&

PUBLIC...SS
AVIATION/MARINE/BEACHES...MM

In the hours before

Local storm report, Nov 20, 10:39 PM PST, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1039 PM PST Thu Nov 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Rain             3 SW Garden Grove       33.75N 117.99W
11/20/2025  M1.84 Inch       Orange             CA   Mesonet

            Mesonet station WMRC1 Westminster Orange.
            Hourly rainfall rate of 1.84 inches between
            930 PM and 1030 PM.

&&

co
Local storm report, Nov 20, 10:40 PM PST, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1040 PM PST Thu Nov 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Rain             3 SW Garden Grove       33.75N 117.99W
11/20/2025  M1.50 Inch       Orange             CA   Mesonet

            Mesonet station WMRC1 2.6 SW Garden Grove.
            Hourly rainfall rate of 1.50 inches between
            930 PM and 1030 PM.

&&

co
Local storm report, Nov 20, 11:00 PM PST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1100 PM PST Thu Nov 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Flood            2 WSW Huntington Beach  33.68N 118.03W
11/20/2025                   Orange             CA   Dept of Highways

            Hwy 1 closed due to flooding from Seapoint
            St to Warner Ave. Gauge just north of the
            area (AR684) received 1.53 inches of rain
            over 3 hours.

&&

co
Local storm report, Nov 20, 11:05 PM PST, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1105 PM PST Thu Nov 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Snow             3 W Big Bear Lake       34.24N 116.98W
11/20/2025  E3.0 Inch        San Bernardino     CA   Dept of Highways

            Approximately 12 vehicles stuck in snow on
            Sr 18 and Big Bear Dam per California
            Highway Patrol. !!!Snow amount is unknown at
            the time of this report and the listed
            amount is a placeholder!!!.

&&

co
Local storm report, Nov 20, 11:52 PM PST, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1152 PM PST Thu Nov 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Non-Tstm Wnd Dmg Dana Point Harbor       33.46N 117.69W
11/20/2025                   Orange             CA   Public

            Wind damage, possible waterspout/tornado
            moving ashore, in east Dana Point Harbor.
            Lofted a 12-foot segment of chain link fence
            with privacy fabric and threw it 70 feet
            across a parking lot.

&&

MM
Local storm report, Nov 21, 1:57 AM PST, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
157 AM PST Fri Nov 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Flash Flood      4 WSW Garden Grove      33.76N 118.02W
11/20/2025                   Orange             CA   Broadcast Media

            ABC7 news reported flooding of Edwards St
            north of the 405 in Westminster. Video
            showed approximately 6-12 inches of water on
            the road. Westminster ALERT gauge reported
            1.45 inches of rain in 42 minutes.

&&

SS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 4:30 PM PSTAreal Flood AdvisorySGXSan Bernardino2 hr
Nov 20, 6:08 PM PSTAreal Flood AdvisorySGXSan Bernardino58 min
Nov 20, 6:35 PM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino115 min
Nov 20, 9:31 PM PSTAreal Flood AdvisorySGXOrange, San Diego118 min
Nov 20, 10:00 PM PSTFlash Flood Warning Considerable damage threatSGXOrange2 hr
Nov 20, 10:36 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Nov 20, 11:26 PM PSTSpecial Marine WarningSGX37 min
Nov 21, 1:39 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Diego119 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.